MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. FLEXI-SET UNCUFFED 3.5MM; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SDN. BHD. FLEXI-SET UNCUFFED 3.5MM; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 506535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Airway Obstruction (1699); Cardiac Arrest (1762); Low Oxygen Saturation (2477); Respiratory Arrest (4461)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that the "bedside rn doing morning cares and meds.Patient is intubated, sedated and paralyzed in the bed.Patient started to [desaturate] from 98-89%.Rn assessed patient, and vent settings, in prepping to suction patient, rn saw ett connector was broken off in the bed and patient quickly [desaturated] to 40%.Rn started to mask bag over the ett @ 100% while calling for full assist, continuing to bag.Patient went into full cardiac arrest, compressions started".Additional information states, this piece actually broke and the small plastic piece got lodged in the airway causing an obstruction.It did not disconnect".Further information received states, "uncertain as to how it broke, while the nurse was providing care, found the broken piece in the bed.Patient was having am care done".The current status of the patient is reported as "stable".
 
Additional Manufacturer Narrative
(b)(4).The customer report of a "broke - connector" was not able to be confirmed by visual inspection of the customer supplied photos.Visual inspection was conducted based on the sap photo sample.Comparison was made between the sample shown in the photo and a teleflex connector.Based on the visual inspection, the shape and design of the connector from customer complaint photo is completely different from the actual connector used in pvca production line, teleflex kamunting.It has been confirmed that the above reported connector as per sap picture is not a component/part used in kamunting manufacturing plant.Although with the broken connector picture from sap, the defect mode could not be confirmed due to the reported complaint connector is not part of teleflex kamunting manufacturing plant.A device history record review was performed, and no relevant findings were identified.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
FLEXI-SET UNCUFFED 3.5MM
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17665080
Report Number8040412-2023-00340
Device Sequence Number17918443
Product Code BTR
UDI-Device Identifier04026704547685
UDI-Public04026704547685
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K961840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue Number506535
Device Lot NumberKME21A2809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexFemale
Patient Weight4 KG